Tennessee, 2007Hail and Damaging Wind in Tennessee, June 26, 2007
June 26, 2007 · NWS MEG · 2 events in 2 counties and zones
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 9:24 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 9:24 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT TUE JUN 26 2007
.UPDATE...
WILL UPDATE TO ADJUST RAIN CHANCES...MAINLY TO LOWER THEM IN MOST
AREAS...AND TO INCREASE HIGH TEMPERATURES TODAY.
&&
.DISCUSSION...
HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED THUNDERSTORMS
CAN BE EXPECTED THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS
ARE POSSIBLE.
AT 1015 AM CDT ACROSS THE MIDSOUTH...DRY CONDITIONS WERE OCCURRING.
UNDER PARTLY TO MOSTLY SUNNY SKIES...SURFACE TEMPERATURES RANGED
FROM THE UPPER 70S NEAR UNION CITY TN TO THE UPPER 80S NEAR
MEMPHIS TN. THE AIR WAS HUMID WITH SURFACE DEWPOINTS AROUND
70 DEGREES.
FOR THE REST OF TODAY...THINK THAT SCATTERED CONVECTION WILL
MAINLY BE CONFINED TO TWO AREAS. THE FIRST AREA IS EAST OF A
UNION CITY TN TO TUPELO MS LINE...AND THE OTHER IS WEST OF A
WALNUT GROVE AR TO CLARKSDALE MS LINE. IN THESE AREAS...
MOISTURE CONVERGENCE WILL BE ENHANCED BEST...THUS WILL KEEP
30 TO 50 RAIN CHANCES. DEVELOPMENT SHOULD BEGIN BY NOON CDT AS
CONVECTIVE TEMPERATURES IN THE UPPER 80S ARE REACHED.
BETWEEN THESE AREAS INCLUDING MEMPHIS TN...JACKSON TN...AND
OXFORD MS...BELIEVE RAIN CHANCES WILL BE REDUCED AS SLIGHTLY
WARMER/DRIER AIR ALOFT SHOWN BY WATER VAPOR SATELLITE IMAGERY MAY
SERVE AS A WEAK CAP TO LIMIT CONVECTION. WILL LOWER RAIN CHANCES
TO 20 OR 30 PERCENT IN THIS AREA.
ANY STORM THAT DEVELOPS MAY BE STRONG...OR PERHAPS EVEN SEVERE...
WITH GUSTY WINDS UP TO 60 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES AS THE AIR WILL BE VERY UNSTABLE...
LIFTED INDICES -4 TO -8 AND SURFACE BASED CAPES 1800 TO
2800 J/KG. THE STORMS WILL BE UNORGANIZED AND PULSE IN
NATURE AS ATMOSPHERIC WINDS REMAIN VERY WEAK. ANY STORM
WILL LIKELY DISSIPATE AFTER 8 PM CDT.
AS A RESULT OF LOWERING RAIN CHANCES TODAY AND MORE MORNING SUN
OCCURRING...WILL RAISE TEMPERATURES A FEW DEGREES. EXPECT HIGHS
TO MAINLY BE IN THE 90 TO 95 DEGREE RANGE. HEAT INDICES WILL
APPROACH 100 DEGREES.
UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 246 AM CDT TUE JUN 26 2007/
DISCUSSION...
SMALL AREA OF THUNDERSTORMS PERSIST OVER SOUTHEAST CORNER OF THE
FORECAST AREA AND WAS MOVING SLOWLY NORTHEAST INTO ALABAMA.
TEMPERATURES WERE MAINLY IN THE 70S OVER THE FORECAST AREA. WEAK
UPPER LOW WAS OVER THE OKLAHOMA/TEXAS BORDER EARLY THIS MORNING.
THIS FEATURE IS NOT EXPECTED TO MOVE VERY MUCH OVER THE NEXT
COUPLE OF DAYS. THE RESULT WILL BE WEATHER SIMILAR TO MONDAY WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY. THE MOST
LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. HAD A COUPLE OF SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND CANT COMPLETELY RULE OUT MORE
ISOLATED SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. BY FRIDAY...
WEAK COLD FRONT MOVES INTO THE REGION SO THERE WILL BE A CONTINUED
THREAT OF THUNDERSTORMS INTO SATURDAY. SOMEWHAT DRIER AIR WILL
MOVE IN BEHIND THE FRONT SO EXPECTING DRY WEATHER STARTING
SATURDAY NIGHT AND CONTINUING INTO THE BEGINNING OF NEXT WEEK.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS
Hazardous weather outlook, Jun 26, 2:07 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT TUE JUN 26 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT TUE JUN 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH
TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1
TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8
PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50
MPH AND SMALL HAIL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 12:34 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE JUN 26 2007
TNZ088-261900-
SHELBY TN-
134 PM CDT TUE JUN 26 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER
GERMANTOWN AT 134 PM CDT. THE STORM WAS NEARLY STATIONARY.
PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND
GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY..
Thunderstorm Wind, Fayette
- When
- June 26, 12:55 PM CST to 1:00 PM CST
- Where
- Fayette County, 3 mi N of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.273, -89.520
Straight line winds knocked a few trees down on Highway 194, 3 miles north of Oakland.
Hail, Shelby
- When
- June 26, 3:45 PM CST to 3:50 PM CST
- Where
- Shelby County, Millington
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.350, -89.900
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 26 to 27, 20072 deaths · $138 million · 50 kt wind · 10 events
- Flash Flooding and Hail in Texas, June 26 to 27, 20074 injured · $5.2 million · 85 kt wind · 17 events
- Heat in Nevada, June 26, 20071 death · 1 event
- Lightning Strike in Florida, June 26, 20071 death · 1 event
- Hail and Damaging Winds in Texas, June 26, 2007$1.6 million · 1.75 in hail · 6 events
- Flash Flood and Flooding in Illinois, June 26, 2007$1.0 million · 50 kt wind · 6 events
- Flash Flooding and Hail in Colorado, June 26, 2007$180,000 · 2.75 in hail · 33 events
- Flood and Lightning Strikes in Indiana, June 26, 20072 injured · $231,000 · 3 events
- Flash Flooding and Flooding in Oklahoma, June 26, 2007$165,000 · 13 events
- Damaging Wind and Lightning Strike in Alabama, June 26, 2007$160,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, June 26, 2007$85,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, June 26, 2007$37,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41748, 41749.